Jeanne

Hi Wray,
I am 53. Had a hysterectomy about 6 or 7 years ago because of heavy periods. Began Bioidentical hormones about a year later. Never felt that awesome on them, but believed it would help. Sore nipples off and on, achy joints especially hips, difficult to lose weight and keep it off. A little over a year ago I was occupied with a family member who was ill. I found myself not using my estrogen, progesterone, or testosterone on a regular basis. My weight dropped without any changes, my joints didn't hurt, no tender breasts, no moodiness. Not thinking my bioidenticals played a role, I just thought my body was changing. I went for my yearly 24 urine test and these were the results: Estrone 1.5, Estradiol 0.6, Estriol 1.6. Pregnanediol (progestrone metabolite) 78. DHEA 17. Testosterone 2.1. Cortisol 74, HGH 447, melatonin 6.9. My Natorpath changed my estrogen cream just a little. For the past 3 months I have been using Tri-est 1.375 MG/GM versabase. 1GM daily. Testosterone 0.2% 1GM daily. Progesterone 4% 1Gm daily. In the last month I have felt that I was developing love handles. The scale was not going up, but still felt like I was gaining weight. Hips sore, no sex drive, dry vagina, couldn't sleep, getting grumpy, headaches. Thought it was because my estrogen was low. Kept putting on my bioidentical creams daily. About eight days ago, I woke up 4 lbs heavier, extremely sore nipples/breasts, bloated, agitated, unable to get good nights sleep. Does it always happen so fast?. Started searching on internet about my symptoms and found your site. Stopped taking estrogen and testosterone immediately. Upped my progesterone to 80mg twice a day. Felt worse. Ordered your progesterone (3 tubes) and energy boost. While waiting for my order, I am increasing the dose of the bioidentical progesterone I have on hand. Today I used 200mg in the morning and 200 mg in the evening. Sleeping much better. Still extremely sore breasts, gaining weight, bloated and moody. What is your advice? Do you agree I have estrogen dominance? Will It take a long time to get back (or better) to where I was? Thank you for any help you can give me. I look forward to hearing from you.

Comments for Jeanne

Click here to add your own comments

Dec 27, 2013
Estrogen Dominant
by: Joy

Hi Jeanne

Wray is taking a well deserved break and I will help you as much as I can.

We do not believe that any women needs to take extra estrogen or testosterone, this would explain your sore nipples, achy joints etc all of these are caused by excess estrogen - see estrogen dominance.

Weight gain occurs when too little progesterone is used. When choosing a progesterone cream do make sure that you chose one which has the correct progesterone concentration - see Natpro. If you do not, you will land up with the symptoms you were experiencing. Using 400mg per day you would be feeling better but you are still estrogen dominant and until progesterone becomes the dominant hormone you will continue to experience these symptoms.

So to answer your question, yes you are estrogen dominance. You need to continue using this amount until you feel stable enough to reduce, when reducing please do this slowly as reducing by too much and too quickly will cause symptoms to return. How long does it take? Well this depends on how you use the cream and how severe your symptoms are. Please read How to use progesterone cream - see here.

Another very important thing to consider is vitamin D, do you know what your level is? A deficiency reduces the benefits of progesterone it is also connected to every single cell in our bodies, it is vital - see page.

I hope this has helped you a little.

Take care.

Jan 09, 2014
Hit a bump
by: Anonymous

Hi. Thank you for your comments. I have been taking Natpro for the last two weeks. I use 2 1/2 teaspoons daily as that amount matches the amount I was taking of my compound pharmacy prescription. I also take 10,000 iu vitamin D daily and your energy boost formula. I also take magnesium, Idoral, and B complex. Things were going along much better untill four days ago. Started having headaches all day, not sleeping as well and feel as though I am retaing water, bloated. I also feel I am a bit irritible. So now I am second guessing myself and wonder if I was wrong to stop my estrogrn and testosterone cold turkey? After four weeks of high doses of progesterone (350-400mg) daily, am I now experiencing too much progesterone? Some websites say high doses of progesterone will cause my receptors to shut down. After reading more testimonies on your website, i believe I am still very much estrogen dominant especially since I quit my bioidentical estrogen and testosterone cold turkey. A little hesitant to up my dose, but would really like your advice. After sleeping well for 4 hours then waking up with bad headache, I got online and ordered a salvia test kit to check my hormone levels. I am keeping my sugar intake very low, not eating large meals, drinking only one cup coffee a day, and having an occasional glass of wine. No exercise added. Thanks for all the help. I just need some reassurance to move forward.

Jan 12, 2014
Hit a Bump
by: Joy

Hi Jeanne

First of all progesterone is not an overnight fix. It can take anything from 2 to 6 months, possibly longer depending on how severe symptoms are, for any positive results. Two weeks use on Natpro is no where near long enough!

Glad to see that you are taking Vitamin D plus the Energy Boost which has 5 000iu's in too, making that 15 000iu's per day. May I suggest that you reduce your vitamin D to 10 000iu's per day. Why are you taking a B complex? Energy Boost contains that too, you maybe taking too much.

To overcome your symptoms which is caused by too much estrogen, you can either increase the amount of cream again until they pass, or stick it out. Most people increase as it works far quicker then slowly reduce the amount of cream by 16mg at a time, stay on the reduced amount for a few days and reduce again, only do this once you feel stable enough. It is most important that you reduce very slowly. Experiment with the cream, find a level that suits you and your symptoms, we merely give guidelines on amounts as we know that they work.

By stopping the estrogen and testosterone cold turkey you would have caused problems. One needs to wean off these, especially estrogen. All the more reason for you to increase the amount of cream to help you cope with your symptoms. weaning off makes is so much easier on the body.

Do be careful where you read your information from as there are a lot of misconceptions out there about progesterone.

Continue as you are diet wise, but you really do need to increase your progesterone, more so because you went cold turkey on estrogen and testosterone. Your body is in turmoil now and it needs to adjust to all the changes.

Take care.

Jan 13, 2014
Hit a bump update
by: Jeanne

Hi again
I just wanted to clarify that I wrote hit a bump. As of yesterday, i am experiencing more irritation, impatience with everyone and anything, and also sadness and easily brought to tears. I rechecked the amount of progesterone in a teaspoon of Natpro as I have been taking 2 teaspoons each morning and evening for the last five days. However, as I am a bit depressed it seems like I am craving sugar. I must admit I have eaten more sweets in the last few days also. But, determined to feel better, I am eliminating sugar from my diet.
I realize that you cannot give me a time frame for just how long it will take me to overcome my estrogen dominance, but I am so grateful for your thousands of pages of encouragement and info from other ladies. I was on birth control for over 25 years. That along with outrageously heavy periods, a hysterectomy and HRT of triest, i believe it will take a while to rebalance. My vitamin D is good, but I continue to take 10,000 iu daily. Will your energy boost formula help with my moods or do I need additional supplements? Thanks again and bless you!

Jan 13, 2014
Thanks for help
by: Jeanne

Dear Joy
Thank you so much for the guidance and assurance. I will be sure to up my dose of progesterone, lower my Vit D to 10,000 iu, and drop additional B vitamin.

I really appreciate your time. Enjoy your day!

Feb 28, 2014
Saliva test results
by: Anonymous

Hi. I was hoping you could help me understand my saliva test results. The collection date was 1/23/14 at 6:10am.

Estradiol: 2.3 pg/ml
Progesterone: >5000 pg/ml
Testosterone: 44.5 pg/ml
DHEA: 1.8 pg/ml

I am confused on how to find the progesterone/estradiol ratio. If I am doing it correctly it is over 2000:1. If that is the case, it is overly high. Yes? Is my estridiol in the average range? My DHEA seems very low and Testosterone a bit high. Can you please give me your views on these results. I have been using Natpro for 9-10 weeks, 300-400 daily. I no longer have tender breasts. My hips are not as sore. However, i cannot seem to lose the added 2 inches to my waist and tummy. I am pretty much at my original weight. My weight fluctuates daily - up and down 2-3 pounds. Water weight? Added inches? I take pregnenolone daily as I read it produces progesterone.

Any advice would be welcome. Thanks.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...